Aug 18, 2011
Hi Ive been on Atripla several months and am experiencing some sleep issues. I am wondering if I should switch to Isentress/Truvada. What is the main difference in this regimen to Atripla? Is it easily tolerated? I liked Atripla I just want to maybe switch to a different regiment due to the sleep issues Ive been having (suspect it is the sustiva).
Response from Dr. Young
Hello and thanks for posting.
The efavirenz part of ATRIPLA can cause sleep difficulties for some people. Since tenofovir+FTC (TRUVADA) are the other two thirds of Atripla, these medications would be shared in a TRUVADA + raltegravir (ISENTRESS) regimen.
The principle difference between the two regimens is that ATRIPLA is a one pill, once-daily regimen and the later requires two doses (and three pills) daily. Raltegravir is remarkably well tolerated, though some cases of insomnia have been reported, including this case report by Dr. Jake Gray while he was a medical resident in our group.
If you don't have any issues related to HIV drug resistance, then a switch should continue to suppress your virus and might improve your symptoms.
Let us know how things turn out. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Can You Get Hiv From Sucking On A Womans Breasts?
- Hiv From Lip To Lip Kissing
- Hiv Symptoms Diarrhea And Rash
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.